MAUDE Adverse Event Report: ESTABLISHMENT LABS MOTIVA IMPLANTS; MOTIVA ROUND

ESTABLISHMENT LABS MOTIVA IMPLANTS; MOTIVA ROUND
Model Number BREAST IMPLANT ROUND FULL 355 S+
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Wrinkling (2613)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
1.Bottoming out: the diagnosis of bottoming out is based on clinical evidence.As reported in (b)(4), the patient complaints of asymmetry, upward-pointing nipples, sagging, palpability, which is confirmed by the inspection of the affected area.Treatments may vary depending on the severity of the complication and range from a simple sub-mammary fixation to the use of additional supporting materials.As stated in doc, bottoming out refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (thin subcutaneous tissue, defective dermal elements, breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection and the type of implant placement during surgery (submuscular and subglandular planes).Each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: http://motivaimplants.Com/information-for-the-patient/ in this particular case, after the assessment of the clinical evidence provided, the bottoming out reported was confirmed.2.Dhr revision: an internal investigation was conducted and there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.Shell manufacturing: no deviation or abnormality detected.Gel mixing: no deviation or abnormality detected.Primary packaging: no deviation or abnormality detected.Sterilization: no deviation or abnormality detected.Second sterilization round: no deviation or abnormality detected.Secondary packaging: no deviation or abnormality detected.Labeling: no deviation or abnormality detected.3.Direction for use revision: bottoming out: ¿the inferior displacement of a breast implant, increasing the distance between the nipple-areolar complex and the inframammary fold, after breast implant surgery.Risk factors reported in the literature are, but not limited to the quality of the preexisting breast tissue (thin subcutaneous tissue, defective dermal elements, breast tuberosity), the breast implant selection (larger implants), the imf dissection and the placement of the implant during surgery (submuscular and subglandular planes).The clinical symptoms resulting from a bottoming out implant are asymmetry, upward-pointing nipples, sagging breast, palpable implant, among others.Prevention of this complication is based on the anticipation of the possible causes, for example: a careful and individual assessment of the mammary soft-tissues, a careful implant selection, preparation with a technique that can minimize the risk, and to provide adequate breast support after the surgery.The treatments may vary depending on the severity of the complication and go from a simple sub mammary fixation to the use of additional supporting materials.¿.
 
Event or Problem Description
It was reported that the patient presented with bottoming out and device deformation on the right side.Further information has been requested.
 
Additional Manufacturer Narrative
Investigation summary a clinical evaluation of the report and the evidence provided was performed, and the reported events were not confirmed with clinical evidence.The device was returned for visual inspection and the device deformity is not confirmed.· a complete review of the dhr for lot 22061053 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.· a definitive root cause could not be determined.· potential factors related to the manufacture of the device that may lead to the reports events include, but are not limited to: bottoming out: implant selection.Support after surgery.Surgical technique.Rotation: dissection.Physical activity.External manipulation of the implant.Surgical factors.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: bottoming out ¿ this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast-implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes).The clinical symptoms resulting from a bottomed-out implant include asymmetry, upward-pointing nipples, sagging, palpability, etc.Appropriate surgical planning can mitigate the possible causes of bottoming out.Recommendations include a careful and individual assessment of mammary tissues, careful implant selection, application of risk-minimizing surgical techniques, and adequate breast support after surgery.Treatments may vary depending on the severity of the complication and range from a simple sub-mammary fixation to the use of additional supporting materials.· rotation ¿ anterior/posterior rotation, also called flipping, has been observed more frequently with cohesive gel implants.The flat base of the implant is positioned anteriorly, deforming the breast of the patient.Proper placement and pocket dissection reduce the risk of occurrence.Flipping can be treated with bimanual manipulation in the office and can be done repeatedly in recurrent cases.However, in some cases, revision surgery may be necessary to reduce pocket dimensions.Literature has reported that the interaction between breast envelopes, the implant's physical characteristics, and pocket dissection could cause malposition.Other theories include the involution of breast tissue.Regarding implant characteristics, flipping has been associated with the presence or absence of texturing, implant shape/profile, and the gel-filling ratio (i.E., to what degree the implant has been filled).Other factors such as infection, hematoma/seroma, capsular contracture, dissection, surgeon¿s experience, physical activity, and external manipulation of the implant could potentially contribute to the development of this complication.Rippling/wrinkling ¿ rippling is the cutaneous manifestation, visible or palpable, of the implant ripples and edge that are typically most apparent when the patient bends forward.In situations where the implant's soft tissue coverage is insufficient, these harmful effects become more apparent.Risk factors for rippling are related to the breast-tissue quality and low cohesivity of the implanted gel.Adequate coverage over the implant ripples is a mandatory element in preventing rippling or implant edge visibility.In conclusion, it was determined that a probable cause for the event reported was an excessive force or/and stress over the implant involved.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trend.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA ROUND
Manufacturer (Section D)
ESTABLISHMENT LABS
coyol free zone, building b-25
alajuela,alajuela CA
CS 
Manufacturer (Section G)
ESTABLISHMENT LABS
coyol free zone, building b-25
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b-25
alajuela,alajuela 
CS  
MDR Report Key21180775
Report Number3012883202-2025-00312
Device Sequence Number8629748
Product Code FTR
UDI-Device Identifier07445161002105
UDI-Public(01)07445161002105(11)220617(17)270617
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREAST IMPLANT ROUND FULL 355 S+
Device Catalogue NumberRSF-355+
Device Lot Number22061053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown